MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 12 L 65; KNEE EXTENSION STEM

MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 12 L 65; KNEE EXTENSION STEM
Catalog Number 02.07.FCL12065
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation: 3 years after revision tka in a complex case, the screw holding together the offset and the extension stem is visibly loos and out of its seating.Removal of the screw is of course highly recommended.An arthroscopic removal would be advisable but it is probably very difficult due to screw position.It is very likely that no further action is required, i.E.That the offset and stem can be left untouched with no consequences, however this cannot be predicted because we can recall no evidence of former similar situations.For the same reason, we are unable to supply a sound proposal as to the causes of the event.In similar situations, the only situation that we have been able to reproduce in order to obtain spontaneous screw back out was insufficient tightening torque, but we cannot exclude other unknown causes.Batch review performed on 20 september 2019.Lot 142939: 25 items manufactured and released on 10-sep-2014.Expiration date: 2019-07-31.No anomalies found related to the problem.To date, 19 items of the same lot have been already sold without any other similar reported event.Other device involved in the event: gmk-revision 02.07.0003 offset connector 3 mm lot.160317.Batch review performed on 20 september 2019.Lot 160317: 55 items manufactured and released on 04-apr-2016.Expiration date: 2021-03-09.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The screw which fixes the offset to the femur is lost (unscrewed), visible at the rx.Revision will be performed (date not planned yet).
 
Event or Problem Description
The screw which fixes the offset to the femur is lost (unscrewed), visible at the rx.The patient had to undergo to a revision surgery almost 3 months after primary.The surgeon was not able to locate the screw so he left it in the patient, he then replaced the inlay with a bigger one and placed a new screw in the femur with the correct torque limiter screwdriver." the correct primary date to be reported, is (b)(6) 2019.
 
Additional Manufacturer Narrative
The screw which fixes the offset to the femur is lost (unscrewed), visible at the rx.The patient had to undergo to a revision surgery almost 3 months after primary.The surgeon was not able to locate the screw so he left it in the patient, he then replaced the inlay with a bigger one and placed a new screw in the femur with the correct torque limiter screwdriver." the correct primary date to be reported, is (b)(6) 2019.Clinical evaluation performed by medacta medical affairs director with correct delta time (primary-revision): 3 months after revision tka in a complex case, the screw holding together the offset and the extension stem is visibly loose and out of its seating.Removal of the screw is of course recommended.An arthroscopic removal would be advisable but it is probably very difficult due to screw position.It is very likely that no further action is required, i.E.That the offset and stem can be left untouched with no consequences, however this cannot be predicted because we can recall no evidence of former similar situations.For the same reason, we are unable to supply a sound proposal as to the causes of the event.In similar situations, the only situation that we have been able to reproduce in order to obtain spontaneous screw back out was insufficient tightening torque, but we cannot exclude other unknown causes.

Brand Name
GMK-REVISION EXTENSION STEM - FLUTED Ø 12 L 65
Common Device Name
KNEE EXTENSION STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9178277
Report Number3005180920-2019-00855
Device Sequence Number409673
Product Code JWH
UDI-Device Identifier07630030822902
UDI-Public07630030822902
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number02.07.FCL12065
Device Lot Number142939
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/11/2019
09/11/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/13/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR